portfolio choice with jumps: A closed-form solution

Yacine Aït-Sahalia, Julio Cacho-Diaz, T. R. Hurd

Research output: Contribution to journalArticlepeer-review

74 Scopus citations


We analyze the consumption-portfolio selection problem of an investor facing both Brownian and jump risks. We bring new tools, in the form of orthogonal decompositions, to bear on the problem in order to determine the optimal portfolio in closed form. We show that the optimal policy is for the investor to focus on controlling his exposure to the jump risk, while exploiting differences in the Brownian risk of the asset returns that lies in the orthogonal space.

Original languageEnglish (US)
Pages (from-to)556-584
Number of pages29
JournalAnnals of Applied Probability
Issue number2
StatePublished - Apr 2009

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


  • Closed-form solution.
  • Factor models
  • Jumps
  • Merton problem
  • Optimal portfolio


Dive into the research topics of 'portfolio choice with jumps: A closed-form solution'. Together they form a unique fingerprint.

Cite this